Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 65, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Apr 16, 2006, 2:28 PM CDT for Will County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2006, 2:28 PM CDT (19:28 UTC)
- Expired
- Apr 16, 2006, 3:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Will County, IL
The radar
The Chicago radar (KLOT), 20 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 12:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 6:50 AM CDT, 7 hours 38 minutes earlier.
Area forecast discussion, Apr 16, 6:50 AM CDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 650 AM CDT SUN APR 16 2006 .DISCUSSION FOR MORNING GRIDS/ZONES... 310 AM CDT AS OF 07 UTC...LOW PRESSURE CENTERED JUST N OF OMA WITH WARM FRONT EXTENDING SEWD TO NEAR STL. LARGE SWATH OF OVERRUNNING RA AND TSRA OVERSPREADING NRN IL AND NW INDY ATTM. GFS/NAM MODELS PROJECT 1000+ J/KG MUCAPE OVER OUR SW ZONES WITH REASONABLY STRONG VERTICAL SHEAR PROFILES BY LATE MORNING. SFC TEMPS WILL BE WARMING FROM RATHER COOL UPPER 40S NE TO MID 50S SW. THUS...INITIAL ELEVATED ACTIVITY ABOVE 900 MB LEVEL SHOULD POSE A GREATER HAIL THREAT. HOWEVER...WITH BOUNDARY LAYER WARMING QUICKLY...PARTICULARLY IN OUR SW ZONES...POTENTIAL FOR FULL RANGE OF SEVERE TYPES POSSIBLE BY AFTERNOON. SUBSTANTIAL DRY AIR UPSTREAM MOST APPARENT IN WATER VAPOR IMAGERY WILL ALSO INCREASE INSTABILITY BY LATE MORNING. SFC LOW PASSES WELL TO OUR SOUTH...OVER SRN IL...LATE TONIGHT. UPPER RIDGE AND SFC HIGH FOLLOW IN THE WAKE OF TODAYS SYSTEM...AND WILL KEEP THE LOCAL AREA PRECIP FREE MONDAY AND TUESDAY. MEANWHILE THE NEXT SYSTEM WILL BE CROSSING THE NORTHERN ROCKIES. MODELS LEANING TOWARD SOLUTION OF UPPER LOW GETTING DISCONNECTED FROM NRN STREAM...AND SLOWLY WOBBLING THROUGH THE UPPER MIDWEST WEDNESDAY THROUGH SATURDAY. THIS WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH MUCH OF LATE WEEK. COLD FRONT CROSSING THE AREA ON WEDNESDAY PROVIDES THE NEXT TSRA CHANCE. GFS ALSO INDICATED MORE LIMITED INSTABILITY ON THURSDAY AS LEFT EXIT REGION OF JET STREAK ON SRN PERIPHERY OF CLOSED LOW IS POSITIONED OVER NRN IL...BUT INCONSISTENCIES IN VARIOUS GFS ENSEMBLE MEMBERS AND OTHER GLOBAL MODELS WILL KEEP ME FROM INTRODUCING THUNDER FOR THURS YET. TEMPERATURES WILL REMAIN GENERALLY ABOVE NORMAL THROUGH THE PERIOD...WITH THE EXCEPTION OF TODAY. RAIN AND CLOUDS SHOULD SUPPRESS TEMPS OVER MUCH OF THE AREA. NE WINDS WILL KEEP IL LAKESHORE TEMPS COOLEST WITH HIGHS NOT CLIMBING MUCH ABOVE 50-55 DEGREES. RRH && .AVIATION DISCUSSION FOR 12Z TAFS... 650 AM CDT MORNING PROFILERS SHOWING SW 35KT JET PUNCHING INTO NRN IL ACROSS SURFACE WARM FRONT. FRONT EXTENDS ESE FROM SFC LOW ON NEB/IA BORDER TO CENTRAL IL. ELEVATED SHOWERS AND THUNDERSTORMS DEVELOPING RAPIDLY THIS MORNING. WILL CARRY VCTS THROUGH MORNING HOURS. AS SFC LOW DRIFTS ESE INTO CENTRAL IL ENE WINDS SHOULD PICK UP AND WIDESPREAD AREA OF SHOWERS AND EMBEDDED THUNDER IS EXPECTED IN THE AFTERNOON. THUNDER THREAT QUICKLY DIMINISHED THIS EVENING AS LOW PASSES SOUTH OF TERMINALS AND SFC WINDS BECOME MORE NELY. ALLSOPP && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
Hazardous weather outlook, Apr 16, 4:30 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CDT SUN APR 16 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-170930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CDT SUN APR 16 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY ALONG AND SOUTH OF A LINE FROM ROCKFORD TO CHICAGO TO PORTAGE. ISOLATED THUNDERSTORMS EARLY THIS MORNING WILL BECOME MORE NUMEROUS BY AFTERNOON. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO BE THE PRIMARY HAZARDS. ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS MORNING AND AFTERNOON. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-170930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CDT SUN APR 16 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT FOR THE ILLINOIS NEARSHORE WATERS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) HANDEL
In the hours before
Local storm report, Apr 16, 12:38 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1238 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL OSWEGO 41.70N 88.33W
04/16/2006 E0.75 INCH KENDALL IL TRAINED SPOTTER
AT INTERSECTION OF US34 AND US30.
&&
BNLocal storm report, Apr 16, 12:40 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1240 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL STILLMAN VALLEY 42.10N 89.18W
04/16/2006 E0.88 INCH OGLE IL EMERGENCY MNGR
&&
BNLocal storm report, Apr 16, 12:41 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1241 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL STILLMAN VALLEY 42.10N 89.18W
04/16/2006 E1.00 INCH OGLE IL EMERGENCY MNGR
&&
BNLocal storm report, Apr 16, 12:44 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1244 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM HAIL AURORA 41.77N 88.29W
04/16/2006 E1.75 INCH KANE IL LAW ENFORCEMENT
&&
BNLocal storm report, Apr 16, 1:45 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
145 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL LOVES PARK 42.34N 89.01W
04/16/2006 E0.88 INCH WINNEBAGO IL TRAINED SPOTTER
&&
BNLocal storm report, Apr 16, 1:54 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
154 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL JOLIET 41.53N 88.12W
04/16/2006 E0.75 INCH WILL IL NWS EMPLOYEE
WEST SIDE OF JOLIET - MARBLE TO PENNY SIZE HAIL COVERING
GROUND.
&&
BNThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:12 AM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois | 48 min |
| Apr 16, 7:14 AM CDT | Severe Thunderstorm Warning | LOT | Ogle | 46 min |
| Apr 16, 7:27 AM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 63 min |
| Apr 16, 7:52 AM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 53 min |
| Apr 16, 11:48 AM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 42 min |
| Apr 16, 11:58 AM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, Livingston, Will | 47 min |
| Apr 16, 12:33 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee, Will | 57 min |
| Apr 16, 12:36 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Ogle, Winnebago | 54 min |
| Apr 16, 12:45 PM CDT | Severe Thunderstorm Warning | LOT | DuPage, Kane, Will | 41 min |
| Apr 16, 12:50 PM CDT | Special Marine Warning | LOT | 115 min | |
| Apr 16, 1:39 PM CDT | Severe Thunderstorm Warning | LOT | Winnebago | 27 min |
| Apr 16, 1:51 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Will | 33 min |
| Apr 16, 2:58 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 47 min |
| Apr 16, 3:45 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 45 min |
| Apr 16, 3:50 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 40 min |
| Apr 16, 4:42 PM CDT | Tornado Warning | LOT | Kankakee, Will | 48 min |
| Apr 16, 5:10 PM CDT | Tornado Warning | LOT | Ford, Iroquois | 50 min |
| Apr 16, 5:51 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 39 min |
| Apr 16, 5:52 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 53 min |
| Apr 16, 5:56 PM CDT | Tornado Warning | LOT | Iroquois | 64 min |
| Apr 16, 6:39 PM CDT | Tornado Warning | LOT | Kankakee | 66 min |
| Apr 16, 6:45 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 60 min |
| Apr 16, 8:24 AM CDT | Severe Thunderstorm Warning | LOT | Newton | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.